MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Codes Entrapment of Device (1212); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrioventricular (av) node ablation procedure with an ez steer nav and the patient experienced pacemaker lead dislodgement that required re-implantation of the pacemaker lead.It was reported that after successfully implanting the pacemaker device in the patient, and after the av node ablation was completed, when the physician was removing the ez steer nav from the body, the ez steer nav became "caught" on one of the pacemakers leads in the patient, and the lead was dislodged.There was no capture or morphology for the pacemaker lead.The medical intervention provided was to re-implant or re-add the pacemaker lead into the patient.The patient was reported to be in stable condition.Patient did not require extended hospitalization; they were slotted to stay overnight either way.There was no physical damage to the device.
 
Additional Manufacturer Narrative
On 2-jun-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: for field h6.Health effect - clinical code ¿appropriate term / code not available (e2402) was used to represent the pacemaker lead dislodgement from the tissue.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that after successfully implanting the pacemaker device in the patient, and after the av node ablation was completed, when the physician was removing the ez steer nav from the body, the ez steer nav became "caught" on one of the pacemaker leads in the patient, and the lead was dislodged.There was no capture or morphology for the pacemaker lead.The medical intervention provided was to re-implant or re-add the pacemaker lead into the patient.The patient was reported to be in stable condition.Patient did not require extended hospitalization, they were slotted to stay overnight either way.There was no physical damage to the device.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.Due to the entrapment issue reported by the customer, a dimensional test was performed, and the device passed within specifications a manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis, other issues or circumstances may have occurred during the usage of the device that compromised its performance.The root cause of the adverse event remains unknown.The instruction for use (ifu) contains the following warning and precautions: careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Use both fluoroscopy and electrograms to monitor the advancement of the catheter to the desired area to avoid vascular or cardiac damage.Do not use excessive force to advance or withdraw the catheter.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
EZ STEER NAV
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22132591
Report Number2029046-2025-01779
Device Sequence Number8408424
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public(01)10846835002997(17)280310(10)31582865M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF4L
Device Lot Number31582865M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; CARTO3 EXTERNAL REFPATCH 6PACK.; NGEN RF GENERATOR, US.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexFemale
Patient RaceWhite